MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (20.7 X 0.88 X 85.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (20.7 X 0.88 X 85.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2108109000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during an orthopaedic procedure, the blade broke at the mount.It was also reported that there was a five minute delay as a result of this event.It was further reported that there were no adverse consequences as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the markings on the blade suggest that at some point during the procedure the blade was misloaded.Operating the blade while it is misloaded causes excessive force on the blade mounts which can cause cracks to form and lead to failure at the blade mount.The bend in the blade is most likely due to excessive force in the perpendicular direction to the longitudinal axis of the blade.The quality investigation is complete.
 
Event or Problem Description

Brand Name
2108 SERIES SAGITTAL BLADE (20.7 X 0.88 X 85.0MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8208210
Report Number0001811755-2019-00001
Device Sequence Number16200433
Product Code GFA
UDI-Device Identifier04546540042026
UDI-Public04546540042026
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue Number2108109000
Device Lot Number18218017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1